MAUDE Adverse Event Report: CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was informed that f7-029 valve was implanted in the patient on (b)(6)2023.Reportedly, the tee and echo images showed that one leaflet couldn't be closed, along with pvl.As such, the valve was explanted, and smaller valve (f7-027) was implanted to complete this procedure since no more f7-029 was available.After the procedure, the patient outcome is fine.Reportedly, no malfunction with the device was noted prior to this event.As reported, no sub-valvular apparatus was preserved, a debridement surgery was performed prior to the implant of second valve.Reportedly, before implanting the second valve (f7-027), the first valve(f7-029) was rotated several tens of angles, but there was still one leaf that was not closing.Furthermore, patient was stable through the prolongation of surgery.
 
Additional Manufacturer Narrative
The manufacturing and material records for the cphv heart valve, model #f7-029, s/n (b)(6), as they pertain to the reported event, were retrieved and reviewed by a manufacture¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model #f7-029) cphv heart valve at the time of manufacture and release.A follow up report will be provided upon receipt of the device or any further information.
 
Additional Manufacturer Narrative
The valve was returned to the manufacturer.After decontamination and cleaning a visual inspection was carried out without notice manufacturing defects.The sewing cuff was then removed, in order to identify the serial number, and its position, allowing a correct traceability of the valve and its components.The hydrodynamic testing was conducted on the cphv subassembly #29 of the valve f7-029 ¿ sn (b)(6).Since the target of the test was to evaluate the kinematic of the valve, it has been tested in aortic position, in order to have a better visibility of the leaflet's movement.The test confirmed a normal leaflet kinematic showing a correct movement of the leaflets; no anomalies were observed during the open/close cycle of the pulsatile hydrodynamic test in both normotensive and hypotensive pressure conditions (see attached pictures).The effective orifice area (eoa) at 70 bpm, c.O.Of 5.0 l/min and m.A.P.Of 100 mmhg is 3.30 cm2, above the iso 5840 minimum requirement 1.70 cm2; the regurgitant fraction (rf%), under the same testing conditions, is 6.7%, below the iso 5840 requirement of 15%.No anomalies were observed during the open/close cycle.Based on the analysis performed, no anomalies were noted, and the returned valve showed a normal behavior meeting the standards required for a carbomedics optiform f7-029.Phenomena of partial leaflet immobilization, that could induce opening / closing difficulties, have been described in the clinical literature to several models of mechanical valves.Possible causes from literature are entrapment between the leaflets and the housing of long suture tails, prosthesis size mismatch, suboptimal valve orientation and peculiar hydraulic conditions in the heart.For this specific case, considering that the valve finally implanted was of the same model but smaller size, it is possible to consider the mis-sizing the most probable cause.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vc
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby 
MDR Report Key17600151
Report Number3005687633-2023-00122
Device Sequence Number6263330
Product Code LWQ
UDI-Device Identifier08022057012869
UDI-Public(01)08022057012869(240)F7-029(17)270927
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060/S019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCPHV
Device Catalogue NumberF7-029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown